Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Feeling sick, intergestion and difficulty in swallowing. Taking zantac. Any advice?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
I have been feeling slighty sick for the passed week.
I also have a slight winded feeling in my back.
Sometimes when I swallow food I can feel it like its gone down the wrong hole.
I sometimes get some intergestion, however this passes with taking Zantac.

Two weeks ago I was on the train to work around 7.30 in the morning, and the whole of my upper body went into spasm, I had a watery feeling in my mouth it passed in around a minute, no repeats as yet.
Can you advise thanks
Posted Mon, 29 Oct 2012 in General Health
Answered by Dr. Saurabh Gupta 26 minutes later

Thanks for posting your query.

Based on your symptoms, I think you might be suffering from Gastroesophageal reflux disease (GERD). In this condition stomach contents (food or liquid) leak backwards from the stomach into the esophagus (the tube from the mouth to the stomach) causing irritation of the esophagus, heart burn, watery feeling in the mouth and other symptoms.

You will need proton pump inhibitors for a week or two. Omeprazole is usually available over the counter and can be taken once a day before breakfast. Check with your pharmacist about its availability.

In addition, you also need some strict life style modification like-

Avoid hot and spicy foods and beverages - they worsen symptoms.
If you smoke, stop smoking.
Lose weight if needed.
Eat small but frequent meals at regular intervals.
Avoid lying down immediately after a meal. A minimum of 2-3 hours should be lapsed after a meal.
Raise the head of your bed 6 to 8 inches by securing wood blocks under the bedposts. Just using extra pillows will not help.

Hope I have answered your query. Let me know if you have more concerns.

Above answer was peer-reviewed by
Follow-up: Feeling sick, intergestion and difficulty in swallowing. Taking zantac. Any advice? 24 hours later
Thanks for your response, I was wondering if the sick feeling may have be caused by my back pain?
Answered by Dr. Saurabh Gupta 8 hours later

Thanks for posting your query again

This back pain is associated with GERD symptoms. In this condition pain may extend to your back. So apart from the advice as given in my previous answer you also start back exercises.

General feeling of sickness is unlikely to be due to back pathology; perhaps some infection - viral. If you are feeling better, it needs no medical attention.

Hope this answers your query. Let me know if you have more concerns.

If you have no further query, accept my answer, rate and give reviews.

Wishing you good health...

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor